MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANFACTURING GMBH BLUNT TIP SCREW, 4X48MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANFACTURING GMBH BLUNT TIP SCREW, 4X48MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: medical product: proximal humerus, left, 11x160mm; catalog#: 47-2496-161-11; lot#: 3059714.Blunt tip screw, 4x44mm catalog #:47-2486-044-40; lot #: 3010657.Blunt tip screw, 4x46mm; catalog #: 47-2486-046-40; lot#: 3039376.Blunt tip screw, 4x52mm; catalog#: 47-2486-052-40; lot#: 3054392.Blunt tip screw, 4x54mm; catalog#: 47-2486-054-40; lot#: 3054549.Cortical bone screw, 4x28mm; catalog#: 47-2486-128-40 ; lot#: 3076797.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40 ; lot#: 3073753.The manufacturer did not receive x-rays, or other source documents for review.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00243; 0009613350-2022-00244; 0009613350-2022-00245.Remains implanted.
 
Event or Problem Description
It was reported that operation was performed with nail.After 2 month from the initial, surgeon found #1 screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that operation was performed with ann nail on (b)(6), 2022.After 2 month from the initial, surgeon found #1 screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient involvement- no further outcome.Review of received data: - no medical records available.- due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.- dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.- a complaint history was run which identified additional complaints for the same product and lot number.Conclusion: it was reported that operation was performed with ann nail on (b)(6), 2022.After 2 month from the initial, surgeon found #1 screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient involvement- no further outcome.The quality records show that all specified characteristics have met the specifications valid at the time of production.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behaviour or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism as a potential contributing factor.However, as further biomechanical testing was carried out and the performance is in an acceptable range in comparison with legally marketed similar devices, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BLUNT TIP SCREW, 4X48MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14141249
Report Number0009613350-2022-00246
Device Sequence Number4025307
Product Code HSB
UDI-Device Identifier00889024505483
UDI-Public00889024505483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-048-40
Device Lot Number3024731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown